Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 64, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 29, 2016, 2:51 PM CDT for 5 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2016, 2:51 PM CDT (19:51 UTC)
- Expired
- Apr 29, 2016, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alcorn County, MS, Benton County, MS, Prentiss County, MS, Tippah County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 104 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
578
WGUS54 KMEG 291951
FFWMEG
MSC003-009-117-139-145-292245-
/O.NEW.KMEG.FF.W.0064.160429T1951Z-160429T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
251 PM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI...
EASTERN BENTON COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHWESTERN PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...
TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 545 PM CDT
* AT 251 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORINTH...NEW ALBANY...RIPLEY...BLUE MOUNTAIN...JUMPERTOWN...
THEO...HINKLE...KEOWNVILLE...GRAVESTOWN...WALNUT...HICKORY FLAT...
FALKNER...MYRTLE...DUMAS...GUYS...KOSSUTH...CLARYSVILLE...
JERICHO...TIPLERSVILLE AND CHALYBEATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3450 8874 3452 8923 3499 8903 3500 8861
3500 8843
$$1 follow-up statement
833
WGUS74 KMEG 292101
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
401 PM CDT FRI APR 29 2016
MSC003-009-117-139-145-292111-
/O.CAN.KMEG.FF.W.0064.000000T0000Z-160429T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALCORN MS-BENTON MS-UNION MS-PRENTISS MS-TIPPAH MS-
401 PM CDT FRI APR 29 2016
...THE FLASH FLOOD WARNING FOR ALCORN...EASTERN BENTON...NORTHERN
UNION...NORTHWESTERN PRENTISS AND TIPPAH COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3450 8874 3452 8923 3499 8903 3500 8861
3500 8843
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 1:59 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 29, 1:59 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 159 PM CDT FRI APR 29 2016 .DISCUSSION... MCS CONTINUES TO MOVE THROUGH THE MIDSOUTH THIS AFTERNOON. STORMS ON THE LEADING EDGE ARE BEGINNING TO INTENSIFY AS IT MOVES INTO AN MORE UNSTABLE AIR MASS. THE BACK EDGE OF THE COMPLEX WILL MOVE EAST OF THE MIDSOUTH BETWEEN 5-7 PM. EXPECT A LULL IN ACTIVITY FOR A FEW HOURS. HOWEVER WITH THE WARM FRONT REMAINING STRETCHED FROM PINE BLUFF ARKANSAS TO TUPELO MISSISSIPPI NEW DEVELOPMENT THAT IS BEGINNING TO POP UP OVER TEXAS AND OKLAHOMA WILL MOVE ALONG THE BOUNDARY THIS EVENING. THE CONVECTION WILL BEGIN TO PUSH INTO EAST ARKANSAS BETWEEN 10 PM AND MIDNIGHT. THE CONVECTION WILL SPREAD EAST OF THE MISSISSIPPI RIVER AROUND MIDNIGHT. WILL ISSUE A FLASH FLOOD WATCH FOR WESTERN AREAS TONIGHT. THE FRONT WILL BEGIN TO SLOWLY LIFT NORTHWARD BY SUNRISE AS IT DOES THE BULK OF THE CONVECTION SHOULD PUSH NORTH. BY MIDDAY SATURDAY EXPECT ONLY ISOLATED CONVECTION AROUND THE AREA. TEMPERATURES WILL WARM BACK INTO THE LOWER TO MID 80S ON SATURDAY AS WINDS TURN AROUND TO THE SOUTH. THIS WILL MAKE THE ATMOSPHERE UNSTABLE AS A COLD FRONT BEGINS TO PUSH INTO THE CWA. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP ALONG THE FRONT BY LATE AFTERNOON INTO THE EARLY EVENING. SOME OF THESE STORMS MAY BE SEVERE. THE FRONT WILL STALL OUT SOMEWHERE BETWEEN NORTHEAST MISSISSIPPI AND CENTRAL MISSISSIPPI. THE GFS IS A LITTLE FURTHER SOUTH THAN THE NAM. A SFC LOW WILL DEVELOP ALONG THE FRONT AND MOVE NORTHEASTWARD BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS BACK INTO THE MIDSOUTH LATE SUNDAY NIGHT INTO MONDAY. BEST CHANCES FOR RAIN WILL OCCUR OVER NORTH MISSISSIPPI BUT IF THE NAM IS CORRECT THE ENTIRE MIDSOUTH COULD START OUT THE WEEK WET. WILL BUMP UP POPS FOR MONDAY FOR AT LEAST NORTH MISSISSIPPI. THE ECMWF AND GFS DIFFER ON HOW LONG IT WILL TAKE THE FRONT TO CLEAR THE MIDSOUTH. THE GFS IS QUICKER ON CLEARING BUT IT BRINGS AN UPPER LEVEL LOW INTO THE AREA ON TUESDAY CONTINUING RAIN CHANCES. FOR NOW WILL JUST GO FOR A BLEND FROM TUESDAY AND BEYOND. COOLER AND DRIER AIR WILL FILTER INTO THE AREA BY MIDWEEK. KRM && .AVIATION... A WARM FRONT LOCATED SOUTH OF THE REGION WILL LIFT NORTH DURING THIS PERIOD. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL PUSH ACROSS THE MIDSOUTH ESPECIALLY ACROSS KJBR...MEM AND KMKL. EXPECT OCNL IFR VSBYS AND MVFR CIGS THIS AFTERNOON WITH MVFR CIGS BECOMING MORE WIDESPREAD THIS EVENING. SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF 30/09Z-30/12Z AS THE FRONT LIFTS NORTH AND CONDS TO IMPROVE BACK TO VFR. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 29, 4:22 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 422 AM CDT FRI APR 29 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301130- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 422 AM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE MIDSOUTH. THE GREATEST POTENTIAL FOR SEVERE STORMS IS EXPECTED TONIGHT ACROSS EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI. DAMAGING THUNDERSTORM WIND AND HAIL LOOK TO BE THE MOST LIKELY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND WITH THE FOCUS SHIFTING MORE INTO NORTH MISSISSIPPI BY SUNDAY.DAMAGING THUNDERSTORM WIND AND HAIL LOOK TO BE THE MOST LIKELY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 29, 12:41 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 PM CDT FRI APR 29 2016
MSZ010>012-020-291830-
TALLAHATCHIE MS-PANOLA MS-COAHOMA MS-QUITMAN MS-
1241 PM CDT FRI APR 29 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 PM CDT FOR...
TALLAHATCHIE COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHWESTERN PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHEASTERN COAHOMA COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHERN QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 1241 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES NORTHEAST OF
DREW...MOVING NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN TALLAHATCHIE...SOUTHWESTERN PANOLA...SOUTHEASTERN COAHOMA
AND SOUTHERN QUITMAN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3381 9045 3398 9045 3399 9064 3425 9020
3390 8994 3381 9019
TIME...MOT...LOC 1741Z 237DEG 31KT 3385 9042Local storm report, Apr 29, 1:00 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM FLASH FLOOD 6 NE MIDTOWN MEMPHIS 35.19N 89.91W
04/29/2016 SHELBY TN TRAINED SPOTTER
WATER CURB TO CURB AND SIX TO EIGHT INCHES DEEP AT WELLS
STATION ROAD AND RUSSWOOD. DAYTONA ROAD AND TRUMAN AVENUE
ALSO FLOODED.
&&
SJMSpecial weather statement, Apr 29, 1:05 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
105 PM CDT FRI APR 29 2016
MSZ002-003-008-012>014-291845-
BENTON MS-TATE MS-LAFAYETTE MS-PANOLA MS-MARSHALL MS-UNION MS-
105 PM CDT FRI APR 29 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...
BENTON COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
EAST CENTRAL PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
WESTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 105 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR LAWS HILL...OR 12
MILES SOUTH OF HOLLY SPRINGS...MOVING EAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...SOUTHEASTERN TATE...LAFAYETTE...EAST CENTRAL
PANOLA...MARSHALL AND WESTERN UNION COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3484 8968 3492 8905 3481 8905 3481 8909
3460 8909 3460 8904 3439 8904 3438 8924
3435 8925 3427 8973
TIME...MOT...LOC 1805Z 250DEG 44KT 3459 8948Special weather statement, Apr 29, 1:31 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
131 PM CDT FRI APR 29 2016
MSZ020>022-291915-
TALLAHATCHIE MS-YALOBUSHA MS-CALHOUN MS-
131 PM CDT FRI APR 29 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
SOUTHEASTERN TALLAHATCHIE COUNTY IN NORTHWESTERN MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI...
WEST CENTRAL CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 131 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER SCOBEY...OR 9 MILES
NORTHWEST OF GRENADA...MOVING EAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHEASTERN TALLAHATCHIE...YALOBUSHA AND WEST CENTRAL
CALHOUN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3399 9016 3419 8962 3419 8951 3418 8951
3383 8950 3387 8951 3387 8977 3390 8977
3390 8992 3382 8993 3382 8998 3381 8998
3381 9013 3378 9014 3378 9015
TIME...MOT...LOC 1831Z 250DEG 44KT 3390 8988Special weather statement, Apr 29, 2:13 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
213 PM CDT FRI APR 29 2016
MSZ015-021>023-292000-
YALOBUSHA MS-CALHOUN MS-CHICKASAW MS-PONTOTOC MS-
213 PM CDT FRI APR 29 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...
EAST CENTRAL YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI...
CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 212 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR BANNER...OR 15
MILES SOUTHEAST OF WATER VALLEY...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN EAST CENTRAL YALOBUSHA...CALHOUN...NORTHERN CHICKASAW AND
SOUTHERN PONTOTOC COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3389 8951 3415 8952 3416 8944 3416 8925
3420 8925 3427 8883 3390 8882
TIME...MOT...LOC 1912Z 261DEG 30KT 3404 8941Local storm report, Apr 29, 2:39 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG BRUCE 33.99N 89.34W
04/29/2016 CALHOUN MS EMERGENCY MNGR
TREES DOWN ON HIGHWAY 9 NEAR BRUCE.
&&
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:26 AM CDT | River Flood Warning | MEG | Quitman | 50 hr |
| Apr 29, 12:11 PM CDT | Special Weather Statement | MEG | DeSoto, Marshall, Panola, Tate | 49 min |
| Apr 29, 12:41 PM CDT | Special Weather Statement | MEG | Tallahatchie | 49 min |
| Apr 29, 12:47 PM CDT | Flash Flood Warning | MEG | DeSoto | 3 hr |
| Apr 29, 1:05 PM CDT | Special Weather Statement | MEG | Benton, Lafayette, Marshall | 40 min |
| Apr 29, 1:20 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Tippah, Union | 40 min |
| Apr 29, 1:31 PM CDT | Special Weather Statement | MEG | Yalobusha | 44 min |
| Apr 29, 2:13 PM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Pontotoc | 47 min |
| Apr 29, 2:26 PM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Pontotoc | 49 min |
| Apr 29, 3:03 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 57 min |
| Apr 29, 3:26 PM CDT | Flash Flood Watch | MEG | Coahoma, DeSoto, Tunica | 19 hr |
| Apr 29, 3:31 PM CDT | Tornado Warning | MEG | Monroe | 44 min |
| Apr 29, 4:07 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 23 min |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.